• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Coming off of haldol

Not_Crazy_Yet

Not_Crazy_Yet

Well-known member
Joined
Jun 19, 2015
Messages
3,486
Location
USA
#1
My doctor is changing my meds from Haldol 20mg back to 200mg of Seroquel. The last time I was on Seroquel I was taking 400mg and it wasn't getting rid of all of my symptoms even at that dosage so I worry that I may go back to being unstable again with quitting the Haldol. So what I'm wondering is does anyone have experience with Haldol withdrawls? What can I expect from coming off of this med besides the increase of hallucinations?
 
BorderlineDownunder

BorderlineDownunder

Well-known member
Joined
Nov 23, 2015
Messages
17,146
#2
My doctor is changing my meds from Haldol 20mg back to 200mg of Seroquel. The last time I was on Seroquel I was taking 400mg and it wasn't getting rid of all of my symptoms even at that dosage so I worry that I may go back to being unstable again with quitting the Haldol. So what I'm wondering is does anyone have experience with Haldol withdrawls? What can I expect from coming off of this med besides the increase of hallucinations?
Hi NCY

I'm not sure, were you drinking the last time? maybe itll be all different this time?
 
Not_Crazy_Yet

Not_Crazy_Yet

Well-known member
Joined
Jun 19, 2015
Messages
3,486
Location
USA
#3
Hi NCY

I'm not sure, were you drinking the last time? maybe itll be all different this time?
That's a good point. I was drinking back then. Maybe it will be different this time. I'm hoping I don't gain weight this time like I did last time. Thanks BDU.
 
BorderlineDownunder

BorderlineDownunder

Well-known member
Joined
Nov 23, 2015
Messages
17,146
#4
This time you might feel more like fitness :hug:

I'm starting to worry about gaining weight too, ive just started amitriptyline. And it makes me tired, I barely move.

also, booze has a lot of calories in it, I'm not drinking at all either (accidentally) so you may not gain at all. Heres hoping.
 
F

fidget

Guest
#5
I had a lot of mood instability - euphoria and deep depression and insomnia last time I quit haldol. I wasn't adding in another ap though, just going rogue so hopefully it will be a bit easier for you. It's not the worst drug withdrawal I've had by a long shot, didn't have any physical symptoms for example. Maybe just get a couple of benzos to see you through. Good luck, it's a shame you have to change, I know you were getting on well with it at one point

Also sometimes aps are sometimes more effective at lower doses (I get less voices on a middling dose of haldol than a high one) so with any luck maybe the new lower dose will suit you
 
Last edited:
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,370
Location
UK
#6
As you are just changing from Haldol to another antipsychotic you shouldn't get any withdrawals. I changed from haldol to flupentixol with no ill effects.
 
Not_Crazy_Yet

Not_Crazy_Yet

Well-known member
Joined
Jun 19, 2015
Messages
3,486
Location
USA
#7
Thanks for sharing you guys and girls. I feel a little bit better about the transition now. I packed a bag for the hospital just in case it gets that bad. Better to be prepared for the worst I always say. Hopefully it will be a smooth transition. The last time I went without haldol was rough. I was in the hospital for side effects from the haldol. I was having wavy vision from not being on it. But finally they gave me my meds and i started feeling better. I'm still a little worried though. My doctor is having me take 5mgs of haldol a day for 5 days then stopping it completely. Hopefully the seroquel will be in my system by then and I won't have any problems. Thanks again for the advise. I knew I could count on my MHF friends.
 
A

arwen

Guest
#8
Thanks for sharing you guys and girls. I feel a little bit better about the transition now. I packed a bag for the hospital just in case it gets that bad. Better to be prepared for the worst I always say. Hopefully it will be a smooth transition. The last time I went without haldol was rough. I was in the hospital for side effects from the haldol. I was having wavy vision from not being on it. But finally they gave me my meds and i started feeling better. I'm still a little worried though. My doctor is having me take 5mgs of haldol a day for 5 days then stopping it completely. Hopefully the seroquel will be in my system by then and I won't have any problems. Thanks again for the advise. I knew I could count on my MHF friends.
Good luck, NCY. Hope the transition is smooth for you this time.
 
Not_Crazy_Yet

Not_Crazy_Yet

Well-known member
Joined
Jun 19, 2015
Messages
3,486
Location
USA
#9
I'm hearing some strange stuff. I heard the coffee pot talking to me. Hopefully this passes. :/
 
Thread starter Similar threads Forum Replies Date
O Psychiatric Drugs/Medications 10
D Psychiatric Drugs/Medications 2

Similar threads